Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Oct 14, 2020, 2:45 PM CDT for 6 counties in Texas. It took effect at Oct 15, 2020, 7:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 2:45 PM CDT (19:45 UTC)
- In effect from
- Oct 15, 2020, 7:00 AM CDT
- Expired
- Oct 15, 2020, 12:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
Counties Eastland County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761 WWUS74 KFWD 141945 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 245 PM CDT Wed Oct 14 2020 TXZ091-100-101-115-116-129-150400- /O.NEW.KFWD.WI.Y.0005.201015T1200Z-201015T1700Z/ Montague-Young-Jack-Stephens-Palo Pinto-Eastland- Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, Breckenridge, Mineral Wells, Cisco, Eastland, Ranger, and Gorman 245 PM CDT Wed Oct 14 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM TO NOON CDT THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Western North Texas including Montague, Young, Jack, Stephens, Palo Pinto and Eastland Counties. * WHEN...From 7 AM to noon CDT Thursday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
3 follow-up statements
418 WWUS74 KFWD 150338 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1038 PM CDT Wed Oct 14 2020 TXZ091-100-101-115-116-129-151145- /O.CON.KFWD.WI.Y.0005.201015T1200Z-201015T1700Z/ Montague-Young-Jack-Stephens-Palo Pinto-Eastland- Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, Breckenridge, Mineral Wells, Cisco, Eastland, Ranger, and Gorman 1038 PM CDT Wed Oct 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO NOON CDT THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Western North Texas including Montague, Young, Jack, Stephens, Palo Pinto and Eastland Counties. * WHEN...From 7 AM to noon CDT Thursday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
533 WWUS74 KFWD 151114 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 614 AM CDT Thu Oct 15 2020 TXZ091-100-101-115-116-129-151700- /O.CON.KFWD.WI.Y.0005.201015T1200Z-201015T1700Z/ Montague-Young-Jack-Stephens-Palo Pinto-Eastland- Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, Breckenridge, Mineral Wells, Cisco, Eastland, Ranger, and Gorman 614 AM CDT Thu Oct 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Western North Texas including Montague, Young, Jack, Stephens, Palo Pinto and Eastland Counties. * WHEN...From 7 AM to noon CDT Thursday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
001 WWUS74 KFWD 151658 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1158 AM CDT Thu Oct 15 2020 TXZ091-100-101-115-116-129-151800- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-201015T1700Z/ Montague-Young-Jack-Stephens-Palo Pinto-Eastland- Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, Breckenridge, Mineral Wells, Cisco, Eastland, Ranger, and Gorman 1158 AM CDT Thu Oct 15 2020 ...WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY... The strongest winds with today's cold front have subsided across Western North Texas. However, it will continue to be breezy through most of the day. North winds of 15 to 20 mph with gusts up to 30 mph will continue into the late afternoon hours, before decreasing this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 14, 2:03 PM CDT, 42 minutes earlier.
Area forecast discussion, Oct 14, 2:03 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 203 PM CDT Wed Oct 14 2020 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tomorrow Night/ Today is shaping up to be a hot and windy day as pre-frontal warm advection takes hold of the region. This advection is largely in response to a deepening low pressure system over the Central Plains which will eventually be driven south tonight and tomorrow. For today, however, a gradual veering in the low level wind field is helping bring warmer air into the area, with a slight downsloping component also aiding to increase temperatures west of I-35. As nightfall ensues, the boundary layer should remain mixed as mechanical mixing prevents development of a strong radiation inversion. This should make tonight one of the warmer nights of the week with most of us in the upper 60s. A strong cold front should then move into our far northwest counties 1-2 hours before daybreak tomorrow, then continue surging south through the day. Current timing for DFW is around 9-11 AM, around 1-2 PM for Waco, and around 5-7 PM for our southeastern row of counties. In general, cooler temperatures and gusty northeast winds are expected behind the front with at least a couple hours of post-frontal stratus. Gusty northeast winds should continue through the night with cloud cover hanging around Central Texas into Friday morning. Overnight lows should be lowest along the Red River and the Big Country with lows in the mid 40s while the mid 50s are expected elsewhere. -- The primary impacts of tomorrow's front: 1) Post-Frontal Winds... We are expecting an area of enhanced winds over Northeast Texas behind the front tomorrow morning into the early afternoon. This will likely align along and west of the I-35 corridor and north of Highway 67. A weak low along the cold front should aid in downward momentum transfer along the backside of the low (as evident by pretty tight 850 thermal packing) that should allow for sustained winds of 25-30 mph with gusts upwards of 40 mph. The wind speeds should weaken in the afternoon as the low gets absorbed into the cold front. A Wind Advisory will likely be needed for this region from around 7 AM through 3-4 PM tomorrow. 2) Post-Frontal Temperatures... Strong cold advection directly behind the front should drop temperatures several degrees within minutes of frontal passage. As the shallow and dense airmass moves through, it should undercut the low level moisture in place and develop an expansive stratus deck. This cloud deck should decrease insolation and therefore, keep temperatures lower where cloud cover hangs on through the daylight hours. Further north and west, the stratus deck will be increasingly thin and should erode in short order. This will help raise temperatures in the afternoon before the sun sets, therefore the high temperature forecast for tomorrow is quite tricky. Our far northwest counties will hit their peak temperatures in the late afternoon while the remaining counties should hit their peak temperatures earlier in the day ahead of the front. 3) Post-Frontal Precipitation... The post-frontal stratus deck will be deepest generally east of I-35 where more moisture-rich air resides. Isentropic ascent overtop of the front should help develop at least patchy drizzle across the eastern half of our forecast area in the afternoon. As the front continues south, it will continue to super-saturate the stratus layer and eventually help develop light rain in the late afternoon south of I-20. Precip is expected to be most widespread in the evening and overnight hours over Southeast Texas where isentropic ascent is maximized and a weak shortwave trough moves overtop of the front. This looks to be more of a high PoP; low QPF event with less than 0.10" of rain expected anywhere. Bonnette && .LONG TERM... /Issued 318 AM CDT Wed Oct 14 2020/ /Thursday Onward/ A strong cold front will be moving across the area Thursday, leading to much cooler and windy conditions through Friday. A slight warm-up is expected over the weekend. Confidence in another cold front early next week remains low. Thursday and Friday... Thursday will begin with a fairly strong breeze out of the south as a deepening surface low advances southeastward out ahead of an incoming cold front. The cold front will likely be crossing the Red River around sunrise Thursday, with a gradual southward progression through the day. As the front moves through, rapid pressure rises will lead to a fairly windy day as much of the region experiences winds between 20-25 mph, gusting to 35 mph. Cold air advection behind the front will mean high temperatures will occur in the morning in some locations with a gradual descent in temperatures through the rest of the day. Given the frontal passage is not expected to occur until Thursday afternoon in Central Texas, there will be plenty of time for temperatures to warm into the mid to upper 80s. The cold front is expected to clear the entire region by late Thursday evening, leaving in its wake a deck of stratus clouds as moisture remains trapped under a thermal inversion located at around 4500 feet above ground level. It is possible there will be enough moisture to squeeze out some drizzle, or even a few rain showers, especially east of I-35. Any precipitation that does fall overnight will be fairly benign and ending from northwest to southeast prior to sunrise Friday. Early Friday morning temperatures will range from the mid 40s north and west of the DFW Metroplex to 50s elsewhere. As surface ridging strengthens in the wake of the front, weather conditions are expected to become fairly tranquil on Friday as easterly winds diminish to around 10-15 mph. High temperatures Friday are expected to range from the mid 60s to lower 70s throughout much of the region. Saturday Onward... Lee cyclogenesis will commence on Saturday across the Northern Plains, leading to a poleward mass response across North and Central Texas. This will mean a gradual increase in moisture is expected along with an uptick in southerly winds. Temperatures will likely warm into the 70s and 80s, with the warmest temperatures expected west of I-35. The weather forecast Sunday onward remains highly uncertain given the handling of a strong cold front as it moves through the Plains. Much of the numerical guidance is now hinting that a cold front may not arrive until later next week as a deep low circulation develops in the lee of the Rockies and stalls the front across Oklahoma. The GFS is one of the few models that continues to push a cold front through the region given it does not forecast a lee cyclone capable of slowing the front down. Given a slight majority in the numerical guidance (both deterministic and ensemble), this forecast will be slightly warmer throughout much of next week compared to the previous forecast. Much of the week is expected to remain in the 70s, with low precipitation chances mainly across East Texas Tuesday and Wednesday. Since confidence in the forecast remains low due to guidance discrepancies, make sure to come back through the rest of the week for the latest information. Hernandez && .AVIATION... /NEW/ /18Z TAFs/ VFR and gusty south winds should prevail the rest of today and much of the overnight hours. The LLJ will increase tonight after 01Z and may create LLWS conditions where the surface winds drop below ~10 kts in the early morning hours. This is mostly likely to occur west of D10 and over Central Texas. A strong cold front will approach the area tomorrow morning and move through all terminals. The current timing is ~15Z for AFW, ~1530 for DFW, then ~16Z for DAL. Expect a sharp northeast wind shift with winds 15-20 kts and gusts to 30 kts behind the front. This may pose an increased crosswind impact if the wind speeds increase slightly higher than forecast. A layer of MVFR stratus is also expected to develop over North and Central Texas behind the front for at least a few hours. There is a 30% chance of remaining VFR, but given how far out this is, its best to err on the side of caution. VFR should then prevail at D10 by ~18-20Z and ACT by 21-23Z. Gusty northeast winds should continue through the afternoon, gradually decreasing in speed late in the afternoon. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 91 68 73 54 71 / 0 0 5 10 0 Waco 93 68 82 57 71 / 0 0 5 10 5 Paris 84 64 68 49 68 / 0 5 20 30 5 Denton 90 65 74 51 71 / 0 0 5 5 0 McKinney 89 66 72 50 70 / 0 0 5 10 5 Dallas 91 70 74 54 72 / 0 0 5 10 5 Terrell 87 67 75 50 71 / 0 0 5 20 5 Corsicana 88 69 81 54 70 / 0 0 5 30 5 Temple 92 68 85 55 69 / 0 0 0 10 5 Mineral Wells 95 65 74 48 71 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Oct 14, 12:49 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1249 PM CDT Wed Oct 14 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1249 PM CDT Wed Oct 14 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. The grass fire danger is elevated this afternoon along and west of US-281 due to warm temperatures, breezy conditions, and low humidity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong cold front Thursday will bring windy conditions to Northwest Texas with wind gusts up to 40 mph. Dry and windy conditions will also elevate the grass fire weather danger west of I-35. An isolated storm or two is possible Friday morning over Southeastern Texas. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.